MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 40MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 40MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71645040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Limited Mobility Of The Implanted Joint (2671)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the nail broke inside the bone, patient had instability, so a revision surgery was performed and the nail was removed.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.A visual inspection of the trigen low profile screw revealed no obvious defects.The device exhibits signs of attempted use.Clinical analysis determined that based on the images provided and the supporting lab retrieval analysis, it is concluded that the highly unstable non-union and incomplete anatomical reduction were contributing factors to the reported event.The patient impact beyond likely pain and the reported revision procedure cannot be determined.No further medical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 40MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7449535
Report Number1020279-2018-00791
Device Sequence Number1540265
Product Code HSB
UDI-Device Identifier00885556215791
UDI-Public00885556215791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092748
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71645040
Device Lot Number17FM01653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date04/21/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;